Responses

Download PDFPDF

Neonatal paroxetine withdrawal syndrome
Free
Compose Response

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Author Information
First or given name, e.g. 'Peter'.
Your last, or family, name, e.g. 'MacMoody'.
Your email address, e.g. higgs-boson@gmail.com
Your role and/or occupation, e.g. 'Orthopedic Surgeon'.
Your organization or institution (if applicable), e.g. 'Royal Free Hospital'.
Statement of Competing Interests

PLEASE NOTE:

  • Responses are moderated before posting and publication is at the absolute discretion of BMJ, however they are not peer-reviewed
  • Once published, you will not have the right to remove or edit your response. Removal or editing of responses is at BMJ's absolute discretion
  • If patients could recognise themselves, or anyone else could recognise a patient from your description, please obtain the patient's written consent to publication and send them to the editorial office before submitting your response [Patient consent forms]
  • By submitting this response you are agreeing to our full [Response terms and requirements]

Vertical Tabs

Other responses

  • Published on:
    Neonatal paroxetine withdrawal syndrome or actually serotonin syndrome? - Authors' response

    Dear Editor,

    Isbister and colleagues point out important issues in defining the syndrome we and others described.[1][2] Their argument is that the described syndrome is due to a hyper-serotonergic state, rather than a lack of serotonin effect, as the term "withdrawal" suggests. We agree that this issue must be clearly solved because of the significant implications in the clinical management of some of the patient...

    Show More
    Conflict of Interest:
    None declared.
  • Published on:
    Neonatal paroxetine withdrawal syndrome or actually serotonin syndrome?
    Dear Editor

    We would like to comment on the article “Neonatal paroxetine withdrawal syndrome” in the March 2001 issue of the journal.[1] The authors describe what they have called “neonatal paroxetine withdrawal syndrome”. However the syndrome reported in the 4 neonates appears to be more consistent with serotonin toxicity, rather than withdrawal of paroxetine.

    The literature to date contains one large serie...

    Show More
    Conflict of Interest:
    None declared.